MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION PRIME; MAIN BODY

ENDOLOGIX SANTA ROSA OVATION PRIME; MAIN BODY
Model Number TV-AB2080-E
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/15/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device not available for return.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of the ovation prime abdominal aortic aneurysm stent system.Approximately seven (7) years post initial procedure, the patient presented with abdominal pain in the flank and iliac fossa.The patient had an explant of the device due to an infection possibly caused by the patient contracting malaria.The final patient status was reported as being alive and well.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of the ovation prime abdominal aortic aneurysm stent system.Approximately seven (7) years post initial procedure, the patient presented with abdominal pain in the flank and iliac fossa.The patient had an explant of the device due to an infection possibly caused by the patient contracting malaria.The final patient status was reported as being alive and well.After the initial report, the clinical evaluation also shows reasonable evidence to suggest indicating the patient passed away on (b)(6) 2022 due to the infected graft.The patient death was discovered during a review of the discharge/death summary dated (b)(6) 2022.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device was explanted and not available for return.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the ovation prime graft infection with explant is confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest the patient passed away on (b)(6) 2022.These findings were discovered during an examination of the discharge/death summary dated (b)(6) 2022.It was reported the patient was transferred from nicaragua with a positive malaria antigen.It is unclear if the malaria was the source of the graft infection.Blood cultures were positive on (b)(6) 2022 for burkholderia cepacia complex.The most likely causation for the patient death was determined to be device related (infected graft).The procedure related harms identified were abnormal blood loss, hemodynamic instability, mesenteric ischemia with need for additional surgical procedure, acute renal failure, and death.The final patient status was reported to be expired post operative day two, hospital day twenty-one.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.H6: investigation finding codes - remove code 3233 h6: investigation conclusion codes - remove code 11.

Brand Name
OVATION PRIME
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key14918337
Report Number3008011247-2022-00071
Device Sequence Number1970339
Product Code MIH
UDI-Device IdentifierM701TVAB2080E1
UDI-Public+M701TVAB2080E1/$$3180108FS11111420Q
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/08/2018
Device Model NumberTV-AB2080-E
Device Catalogue NumberTV-AB2080-E
Device Lot NumberFS111114-20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer09/09/2022
Initial Report FDA Received Date07/05/2022
Supplement Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/29/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION PRIME FILL POLYMER FF040215-01; OVATION PRIME ILIAC LIMB FS051414-06; OVATION PRIME ILIAC LIMB FS091714-51
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age78 YR
Patient SexUnknown